Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 26, 2003, 11:51 PM CDT for Burleigh County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2003, 11:51 PM CDT (04:51 UTC)
- Expired
- Apr 27, 2003, 12:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 33 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270451 SVRBIS NDC015-270545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1150 PM CDT SAT APR 26 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1245 AM CDT * AT 1150 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 6 MILES WEST OF MOFFIT...OR ABOUT 19 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STERLING AT MIDNIGHT CDT DRISCOLL AT 1215 AM CDT HAIL UP TO 1 AND ONE-QUARTER INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4673 10052 4659 10034 4667 10012 4712 10012 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SAT APR 26 2003 THE PRINCIPAL SHORT TERM CONCERN IS FOR THUNDERSTORMS WITH DAMAGING WINDS THIS EVENING. THE FORECASTED SOUNDINGS SHOW A STRONG INVERTED VEE BEGINNING AT 800 MB. IN ADDITION TO EVAPORATIVE COOLING...A STRONG UPPER TROUGH AND MID LEVEL WIND MAX WILL PRODUCE DYNAMICS. THEN FOR LATER TONIGHT AND SUNDAY MORNING...THE ETA AND GFS SHOW THE UPPER TROUGH AXIS WITH THE MOST LIFT MIGRATING OVER THE NORTHERN PART OF THE STATE. WILL KEEP CHANCE OF CONVECTIVE PRECIP IN THE NORTH THROUGH SUNDAY NOON. THE SOUTH CENTRAL AND SOUTHWEST WILL SEE STRONG DRY ADVECTION AND POSSIBLE FIRE WEATHER PROBLEMS SUNDAY. MODELS THEN SHOW DRY WEATHER WITH WEAK UPPER RIDGING UNTIL UPPER FLOW TRENDS SOUTHWEST LATE TUESDAY. AN UPPER TROUGH WILL MAINTAIN A CHANCE OF SHOWERS UNTIL LATE THURSDAY. .BIS...FIRE WEATHER WATCH SOUTHWEST AND SOUTH CENTRAL SUNDAY... LM
Hazardous weather outlook, Apr 26, 3:45 PM CDT, 8 hours 6 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN NORTH DAKOTA THIS EVENING WILL MOVE ACROSS CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS IN WESTERN NORTH DAKOTA COULD REACH SEVERE CRITERIA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW RELATIVE HUMIDITIES ON SUNDAY AFTERNOON COMBINED WITH BRISK WEST WINDS MAY CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.